Tramadol Addiction

Tramadol Addiction

Tramadol is an opioid prescribed to treat moderate to severe pain. Tramadol is a relatively safe substance when used as directed, but when abused, can lead to tolerance and dependence.

Like all opioids, addiction to Tramadol can result in both physical and psychological damage, and adversely impact other areas of one’s life, including work, school, relationships, and family.

Signs of Tramadol Addiction

Someone who is addicted to tramadol can begin displaying the following signs:

Physical tolerance and dependence – Someone who has become physically dependent on tramadol will need to continually increase the amount of tramadol he or she is using to experience the desired high. As their brain becomes accustomed to the drug’s presence, they will begin to experience unpleasant withdrawal symptoms when they are unable to acquire the drug or intentionally attempt to quit.

Using despite adverse consequences – Someone who is addicted to tramadol will often experience negative consequences related to his or her use but will continue to use despite these problems.

Drug seeking behavior – Tramadol addiction compels an individual to obsessively focus on how they are getting the drug and where, as well as when he or she can use again. For example, visiting different doctors or pharmacies to get prescriptions (also known as “doctor shopping”) or going to emergency rooms to obtain the drug are common drug-seeking behaviors.

Using Tramadol with other substances – Also referred to as polysubstance abuse, many people who are dependent on tramadol will start using other substances, too, such as other prescription drugs, alcohol, or all of the above.

Side Effects of Tramadol Addiction

The most common effects of Tramadol abuse include the following:

  • Dry mouth
  • Dizziness
  • Sweating
  • Itching
  • Sleepiness/insomnia
  • Constipation
  • Diarrhea
  • Nausea and vomiting
  • Headache
  • Heartburn
  • Tremors
  • Panic attacks

Overdose Risk

An overdose occurs when a person consumes more of a substance than the body is capable of handling without serious complications Someone who is overdosing on tramadol can experience the following symptoms:

  • Seizure
  • Respiratory distress
  • Bluish color on nails and/or lips
  • Irregular heart rate
  • Limp body
  • Muscle rigidity
  • Dilated pupils
  • Vomiting
  • Clammy skin
  • Unconsciousness
  • Hyperthermia

If you suspect that someone is overdosing on Tramadol, please call 911 immediately.

Treatment for Tramadol Addiction

Several treatment options exist for people who are addicted to Tramadol and other substances. Persons can participate in inpatient or outpatient addiction treatment, where you will receive a medical detox if necessary, and also be provided with many different therapies focused on helping you overcome your addiction and sustain long-term recovery.

Contact us for help today

Ready to start? We’re here for you.

704-970-4106

Send us a message